# SDR TWAA9815101

- Difficulty date: September 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N490SA
- Make and model: Doug DC-9-15
- Aircraft serial: 45798
- Engine: Pwa JT8D7A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Strike
- Location: Left
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, SMELLED INITIAL ODOR IN COCKPIT AND CABIN.  RESEMBLED BURNING IN OVENS BUT MORE ACRID.  LATER DESCRIBED AS CHEMICAL ELECTRICAL SMELL.  FLT RETURNED TO STL.  FOUND BIRD HAD BEEN INJESTED IN LT ENGINE AFFECTING THE PNEUMATIC SYSTEM.  ACCOMPLISHED BIRD STRIKE INSPECTION.  NO DAMAGE TO ENGINE.  CHECK-C 9-5-97 STL.  (X)
